Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 106, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 5, 2011, 5:49 PM CDT for Bastrop County, Lee County, Texas. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2011, 5:49 PM CDT (22:49 UTC)
- Expired
- Jun 5, 2011, 6:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Bastrop County, TX, Lee County, TX
The radar
The Ft Hood radar (KGRK), 53 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:50 PM CDT | HAIL 0.25 | N Fedor, TX | PEA SIZE HAIL AND WIND GUSTS TO 45 MPH. |
| Jun 5, 5:55 PM CDT | HAIL 0.75 | 2 N Fedor, TX | HALF INCH TO PENNY SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.8 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 784 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1902 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
323 WUUS54 KEWX 052249 SVREWX TXC021-287-052315- /O.NEW.KEWX.SV.W.0106.110605T2249Z-110605T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 549 PM CDT SUN JUN 5 2011 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BASTROP COUNTY... CENTRAL LEE COUNTY... * UNTIL 615 PM CDT. * AT 547 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FEDOR...OR 6 MILES SOUTH OF LEXINGTON...AND MOVING WEST AT 15 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE PAIGE. LAT...LON 3019 9723 3042 9727 3044 9698 3025 9695 TIME...MOT...LOC 2250Z 082DEG 14KT 3033 9706 $$
1 follow-up statement
170 WWUS54 KEWX 052305 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 605 PM CDT SUN JUN 5 2011 TXC021-287-052315- /O.CON.KEWX.SV.W.0106.000000T0000Z-110605T2315Z/ LEE TX-BASTROP TX- 605 PM CDT SUN JUN 5 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR NORTHEASTERN BASTROP AND WEST CENTRAL LEE COUNTIES... AT 601 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FEDOR...OR 9 MILES SOUTHWEST OF LEXINGTON...MOVING WEST AT 15 MPH. THE STRONGEST PART OF THE STORM WILL PASS BETWEEN FEDOR AND BLUE. SOME LOCATIONS IN THE WARNING AREA INCLUDE BLUE...PAIGE...MCDADE AND KNOBB SPRINGS. LAT...LON 3043 9702 3025 9698 3019 9723 3042 9727 TIME...MOT...LOC 2304Z 082DEG 14KT 3032 9712 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:29 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 5, 3:29 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 329 PM CDT SUN JUN 5 2011 .DISCUSSION... A WEAK EASTERLY WAVE AND A NEARLY MOIST ADIABATIC PROFILE HAVE SET UP SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND NORTH OF US 183. EXPECT THIS ACTIVITY TO BUILD A BIT WEST-NORTHWEST AND CONTINUE UNTIL AROUND 9 PM. THE MAIN FORECAST ISSUES ARE POPS AGAIN LATE MONDAY AFTERNOON/EVENING AND TEMPS THROUGH ALL 7 DAYS. THE 12Z NCEP MODELS ARE IN FAIR TO GOOD AGREEMENT AND BLEND WELL WITH PREVIOUS RUNS. WILL STICK NEAR GFSMOS MINS...BUT GO 2-4F ABOVE FOR MAXS THROUGH MID-WEEK. WILL ALSO TRIM BACK WINDS ALONG AND EAST OF I-35 STARTING WED. THE BASIC FORECAST IS A REPEAT TOMORROW OF TODAYS WEATHER...HOT WITH LATE AFTERNOON TO EARLY EVENING SHOWERS AND THUNDERSTORMS...MAINLY ALONG AND EAST OF US 183 FROM CUERO TO LULING TO AUSTIN TO LAMPASAS. RAINFALL AMOUNTS WILL BE SPOTTY BUT A FEW SPOTS COULD GET 1/10 INCH TODAY AND AGAIN ON MONDAY. OTHERWISE...THE UPPER LEVEL RIDGE OVER THE SOUTHERN PLAINS WILL WEAKEN AS A LONGWAVE TROUGH MOVES EAST AND DEEPS OVER THE ROCKIES BY MID-WEEK. THIS WILL LEAD TO A SLIGHT COOLING TREND FOR TEMPS BACK TO THE LOWER TO MID 90S STARTING THURSDAY. THERE ARE ONLY MINOR CHANCES FOR SEA-BREEZE SHOWERS AND THUNDERSTORMS FOR THE COASTAL PLAINS LATER IN THE WEEK...HAVE GONE ZERO SINCE NEARLY EVERYWHERE SHOULD REMAIN DRY. FIRE WEATHER CONDITIONS MAY BECOME ELEVATED IN THE RIO GRANDE PLAINS AND EDWARDS PLATEAU BY MID-WEEK...AS THE SURFACE PRESSURE GRADIENT BOOSTS SOUTHERLY WINDS INTO THE 15-25 MPH RANGE WITH AFTERNOON AND EARLY EVENING RELATIVE HUMIDITY DROPPING BELOW 30 PERCENT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 99 72 99 72 98 / 10 10 10 10 10 AUSTIN BERGSTROM INTL AIRPORT 99 68 98 68 97 / 10 10 10 10 10 NEW BRAUNFELS MUNI AIRPORT 98 70 99 70 97 / - - - 10 10 BURNET MUNI AIRPORT 97 70 95 70 95 / 10 10 10 10 - DEL RIO INTL AIRPORT 98 73 97 72 99 / - - - - - GEORGETOWN MUNI AIRPORT 98 71 97 70 97 / 10 10 10 10 - HONDO MUNI AIRPORT 98 72 97 70 96 / - - - - - SAN MARCOS MUNI AIRPORT 97 71 98 70 97 / - - - 10 10 LA GRANGE - FAYETTE REGIONAL 98 70 96 71 96 / 10 10 10 10 - SAN ANTONIO INTL AIRPORT 97 73 97 71 97 / - - - - - STINSON MUNI AIRPORT 99 74 98 72 97 / - - - - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...13 SYNOPTIC/GRIDS...26 PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Jun 5, 4:56 AM CDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 456 AM CDT SUN JUN 5 2011 TXZ171>173-183>194-202>209-217>225-228-061000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 456 AM CDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND EVENING ALONG AND EAST OF A KENEDY TO NEW BRAUNFELS TO BURNET LINE. STRONG GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED THUNDERSTORMS CAN BE EXPECTED MONDAY AFTERNOON AND EVENING ALONG AND EAST OF A KENEDY TO SEGUIN TO TAYLOR LINE. STRONG GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS ARE POSSIBLE. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 5, 4:34 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 434 PM CDT SUN JUN 5 2011 TXZ193-194-209-052215- BASTROP-FAYETTE-LEE- 434 PM CDT SUN JUN 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FAYETTE...EXTREME EASTERN BASTROP AND EXTREME SOUTHERN LEE COUNTIES UNTIL 515 PM CDT... AT 432 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR LA GRANGE...MOVING WEST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LA GRANGE... MULDOON... RABBS PRAIRIE... WARDA... NORTHRUP... SWISS ALP... PLUM... WICCHESTER... O QUINN... WEST POINT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
Special weather statement, Jun 5, 5:12 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 512 PM CDT SUN JUN 5 2011 TXZ193-194-209-052300- BASTROP-FAYETTE-LEE- 512 PM CDT SUN JUN 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FAYETTE...EASTERN BASTROP AND CENTRAL LEE COUNTIES UNTIL 600 PM CDT... AT 507 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF DIME BOX TO 7 MILES SOUTH OF GIDDINGS TO LA GRANGE...AND MOVING WEST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... LA GRANGE... GIDDINGS... FEDOR... PAIGE... RABBS PRAIRIE... WARDA... NORTHRUP... LINCOLN... SERBIN... PLUM... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.